Alert archive / Arizona / Wind Advisories in 2016
Wind Advisory 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 20, 2016, 3:13 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 21, 2016, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2016, 3:13 PM MST (22:13 UTC)
- In effect from
- May 21, 2016, 11:00 AM MST
- Expired
- May 21, 2016, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWUS75 KFGZ 202213 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 313 PM MST FRI MAY 20 2016 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM TODAY. ANOTHER WIND ADVISORY HAS BEEN ISSUED FROM 11 AM TO 7 PM SATURDAY... AZZ004>007-009-012-013-015-016-040-210615- /O.NEW.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/ /O.CON.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI 313 PM MST FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. * TIMING...EXPECT STRONG WINDS UNTIL 7 PM MST TODAY. ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM SATURDAY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ010-011-039-210615- /O.NEW.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...NAVAJO N.M. 313 PM MST FRI MAY 20 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. * TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST SATURDAY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-210200- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/ YAVAPAI COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK 313 PM MST FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST TODAY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS... ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
6 follow-up statements
245 WWUS75 KFGZ 210201 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 701 PM MST FRI MAY 20 2016 AZZ004>007-009-012-013-015-016-040-210315- /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/ /O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI 701 PM MST FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... ...A WIND ADVISORY EXPIRED AT 7 PM MST THIS EVENING... * TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM SATURDAY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-210315- /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/ YAVAPAI COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK 701 PM MST FRI MAY 20 2016 ...WIND ADVISORY EXPIREE AT 7 PM MST THIS EVENING... FREQUENT GUSTS OF 40 TO 50 MPH WERE OBSERVED ACROSS THE ADVISORY AREA TODAY. THESE WINDS HAVE DECREASED THIS EVENING. $$ AZZ010-011-039-210315- /O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...NAVAJO N.M. 701 PM MST FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... * TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST SATURDAY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
324 WWUS75 KFGZ 210222 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 722 PM MST FRI MAY 20 2016 AZZ004>007-009>013-015-016-039-040-211030- /O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 722 PM MST FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... * TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM SATURDAY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
711 WWUS75 KFGZ 210226 AAA NPWFGZ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 726 PM MST FRI MAY 20 2016 AZZ004>007-009>013-015-016-039-040-211030- /O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 726 PM MST FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... * TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM SATURDAY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
751 WWUS75 KFGZ 211029 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 329 AM MST SAT MAY 21 2016 AZZ004>007-009>013-015-016-039-040-220200- /O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 329 AM MST SAT MAY 21 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM SATURDAY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
885 WWUS75 KFGZ 211820 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1120 AM MST SAT MAY 21 2016 AZZ004>007-009>013-015-016-039-040-220200- /O.CON.KFGZ.WI.Y.0012.000000T0000Z-160522T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 1120 AM MST SAT MAY 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
951 WWUS75 KFGZ 220200 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 PM MST SAT MAY 21 2016 AZZ004>007-009>013-015-016-039-040-220300- /O.EXP.KFGZ.WI.Y.0012.000000T0000Z-160522T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 700 PM MST SAT MAY 21 2016 ...WIND ADVISORY EXPIRED AT 7 PM MST THIS EVENING... THE WINDS HAVE DECREASED ACROSS NORTHERN ARIZONA THIS EVENING AND THE WIND ADVISORY HAS EXPIRED. MANY AREAS IN THE ADVISORY AREA EXPERINCED WIND GUSTS BETWEEN 40 AND 50 MPH TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 20, 9:21 AM MST, 5 hours 52 minutes earlier.
Area forecast discussion, May 20, 9:21 AM MST, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 921 AM MST FRI MAY 20 2016 .SYNOPSIS...Expect dry, windy and progressively cooler conditions today and over the weekend. Breezy conditions and below normal temperatures will continue next week. && .DISCUSSION...The main feature of today's weather will be strong south to southwest winds across much of northern Arizona. This is due to tightening pressure gradients associated with an unseasonably deep low centered over northern California and Nevada. Aside from a very strong low level inversion, this morning's upper-air sounding from Flagstaff, Arizona reveals near surface winds already as strong as 37 knots. These winds are expected to increase throughout the day. A wind advisory will be in effect today for most of northern Arizona from 11 am to 7 pm - please check weather.gov/flagstaff for the exact location. The strongest winds are expected across western Coconino County where a few gusts may exceed 50 mph. Overnight, very strong winds will likely continue at locations northeast of high terrain. In terms of forecast updates, the only change made was to increase cloud cover in far northwest Coconino County to account for some mid and high level cloud there. && .PREV DISCUSSION /350 AM MST/...A large and unseasonably deep low pressure system can be seen this morning entering the northwestern Great Basin. This low will slowly move southeast through early Sunday, before shearing and lifting northeast away from the area by Sunday. This means windy and dry weather for Arizona, with a steady cooling trend developing heading into the weekend. A wind advisory has been issued for today for most of the area, another advisory will likely be needed for Saturday. Next week brings more of the same with a seemingly endless train of low pressure systems developing and moving through the Great Basin. Expect below normal temperatures and breezy to windy conditions well into next week as a result. && .AVIATION...For the 18Z package...Look for VFR conditions over the next 24 hours. Low pressure centered over Nevada will produce south to southwest winds 15-30 kts gusting to 45 kts...especially from the Mogollon Rim northward until 02Z. After 02Z...winds weakening to south to southwest at 10-20 kts gusting to 30 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A low pressure system will settle over the Great basin for several days. Expect very gusty south to southwest winds across northern Arizona. Look for below normal temperatures. Relative humidity values are expected to remain above critical fire weather levels today, and may reach critical values Saturday afternoon in areas below 6000 feet. Sunday through Tuesday...Dry weather and below normal temperatures. Gusty south to southwest winds each afternoon across northern Arizona. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 7 PM MST this evening FOR AZZ004>009-012-013- 015-016-040. && PUBLIC...RR/Peterson AVIATION...McCollum FIRE WEATHER...41 For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, May 20, 6:49 AM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 649 AM MST FRI MAY 20 2016 AZZ004>018-037>040-210615- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 649 AM MST FRI MAY 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT WINDY CONDITIONS TODAY AS STRONG LOW PRESSURE MOVES INTO THE GREAT BASIN. A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE AREA FROM 11AM UNTIL 7PM MST TODAY. THE WINDIEST CONDITIONS WILL BE OVER THE WESTERN ZONES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS WILL CONTINUE ON SATURDAY, WITH THE STRONGEST WINDS SHIFTING EASTWARD COMPARED TO FRIDAY. SPEEDS WILL BE SLIGHTLY LESS AS WELL. BREEZY CONDITIONS WILL CONTINUE AGAIN ON SUNDAY, IN FACT, MUCH OF NEXT WEEK WILL FEATURE BREEZY TO WINDY DAYS AND BELOW NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.